New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/10/2006 6:57 AM (GMT -7)   
I've been feeling so good on my change of meds at a higher dose.  Last night and today I feel so depressed--it is discouraging.  I picked a fight with my boyfriend last night--went to bed early.  This morning we had more words--I feel awful about myself.  I may have a bit of a "mixed state" going, I am not in a good space to be objective right now.  Went into work with the day crew for the first time in two months (I was off two months due to bp-worked with 10 night people for the past week--only 4 hrs.)  I don't know why exactly but I started to feel down at work--worthless, not good enough.  I came home and it carried over--not feeling pretty, feeling old (I am 52).  I am having problems with my teeth and no money for dental care--I need to see a periodontist for a root planing and just can't afford it.  My boyfriend made light of that and I just stopped talking to him and went to bed!  I need to shift gears before this goes too far but I am at a loss right now.  Help!
Sue
"When one door of happiness closes, another opens; but often we look so long at the closed door that we do not see the one which has been opened for us."--Helen Keller


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/10/2006 11:54 AM (GMT -7)   
Hi Sue,

Hugs to you!! Are you sure that this is the beginning of a cycle? Sometimes everyone feels down and it may just be that -- after all, no-one's happy *all* of the time (just not human sadly lol). It's horrible to have to wonder if every mood swing is part of bp. Maybe take a little time to monitor yourself over a few more days -- and have a think about if anything is actually bothering you (apart from the worry about being depressed).

When did your meds change and what are you on? If you *are* beginning a downward cycle (and I still say that's an "if") it could be that they've done their job at that dose (to get you out of the phase you were in) and now need adjusting again.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/10/2006 1:52 PM (GMT -7)   

thanks Rosie X

Just increased my meds last friday--I am now on 600 mg. trileptal and 25 mg. seroquel.  I feel so lousy--and then today we got notice that a refinancing loan we had hoped would help us out isn't going to do that.  I just feel like crap and am not liking myself--thinking I am stupid, ugly, worthless.  All that kind of stuff.  Just wish it were time for bed.  And my boydriend and I aren't doing so hot right now.  I don't know...

Sue


"When one door of happiness closes, another opens; but often we look so long at the closed door that we do not see the one which has been opened for us."--Helen Keller


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/10/2006 2:28 PM (GMT -7)   
Oh Sue, sounds to me like there are genuine causes for your low mood apart from the bp -- hugs (((Sue))). I've had a good few struggles with money over the years and bad news on that front always sends me low -- but not like with my depression as I do bounce back after a couple of down days. And then the fact that you and your b/f aren't doing too great -- well, when I've had problems like that it's been another thing that throws me (same feelings as you: stupid, ugly, worthless). I think your reactions are pretty natural.

What you need to take care with, though, is that these stresses don't turn from things that are bringing you down like they would anyone to bp triggers. Can you see your therapist and make sure that you start talking through the problems? I think it would be good if your therapist could do some work with you on your self-confidence: I don't know if that's normally good, but it seems to me to have taken a knock at least recently. You're a lovely lady, but you may need some help with seeing that at the moment.

It's just possible that the increase in meds has made you more susceptible to a mood change (i.e. more likely to be triggered by stressors). I don't know much about trileptal -- just did a web search and see it's a variant of Tegretol -- with added oxygen molecule which seems to make it much better with fewer side effects/complication possibilities. I know a bit more about Seroquel. Neither has depression as a side-effect as such, but I guess with any of these meds too high a dosage can trigger the other extreme (so a-ds are obviously for combatting depression and too high a dose, or not in a good combination with a mood stabiliser, can trigger mania; mood stabilisers are best for combatting mania, and I guess by extension too high a dose or not enough balance with an a-d could bring on depression). Actually, you're not on an a-d are you? Hm, maybe watch how you go for a couple of weeks (get some therapy to talk through stuff in the meantime) and if things are getting worse talk to your doc about adding in an a-d: it might be that you are in a part of the cycle where that would help.

As I say, though, the meds as cause is something to monitor in case it is that, but this could well just be a reaction to a not particularly great time for you, and talk therapy may help you enough to sort out your feelings about that.

More hugs!

Rosie xxx
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/11/2006 11:00 AM (GMT -7)   

Hi Rosie X--

Thanks for the feedback--I saw my therapist today and we did some work on cognitive therapy (I took in a worksheet on the way I had been feeling).  It helped quite a bit and I am feeling more relaxed and a bit less obsessed.  The issues are therre but I don't feel the depression there.  And my boyfriend and I are doing much better.  As for money--well, worrying won't change that either.  But, for this moment in time I am feeling better and not spiraling into that big black hole of depression.  In fact, I think I will nap with one of the cats before I head in to work.  One thing I am noticing is that I havae been very hungry--trying to drink lots of water to head off the old medication-wt. gain side effect.  thanks for the ((Hugs))--sending some back to you.

Sue


"When one door of happiness closes, another opens; but often we look so long at the closed door that we do not see the one which has been opened for us."--Helen Keller


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/11/2006 2:56 PM (GMT -7)   
Hi Sue --

That's great news -- no big black hole!!! Yey! -- And you do sound positive enough about the issues that I think it is them not the bp that have been the problem. You're doing great by finding ways round that hunger from the meds too -- and with all that water, you will have the clearest skin for miles around!!! :)

Rosie xx (extra kiss for you this time cos of the hugs!!)
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:32 PM (GMT -7)
There are a total of 2,732,659 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
319 Guest(s), 10 Registered Member(s) are currently online.  Details
George_, BnotAfraid, dacarte3, Teamchris, MartiG, Mad Martha, lymedriven, zarch, trumpet123, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer